Hail, Madison
- When
- May 30, 1:20 PM EST
- Where
- Madison County, Hubbardsville
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 42.817, -75.467
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 10:40 AM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1140 AM EDT TUE MAY 30 2006 .SHORT TERM /TODAY - WEDNESDAY/... ANOTHER TRICKY DAY DEALING WITH CONVECTIVE POTENTIAL. BACKDOOR FRONT INTO FAR ERN NY...BUT SLOWING DOWN. CONVECTIVE INDUCED S/WV TOPPING THE RIDGE ALONG ONT/QUE BORDER...AND MOVING SSE. CURRENT TRACK WOULD DIVE IT ACROSS NRN-ERN NY MID-LATE AFTERNOON...WHICH IS A BIT FURTHER SW THAN LATEST NAM/RUC. SFC FRONT MAY SNEAK INTO CATSKILLS AND WRN MHWK VALLEY BY 00Z PER MODEL WIND FIELDS AND LI GRADIENT. MODIFIED ALY/BUF SOUNDINGS...ESTIMATE MLCAPES 2500-3000 J/KG BASED ON T/TD 90/69...WITH SVRL OTHER INDICES ALSO INDICATING VERY UNSTABLE CONDITIONS. NAM12 BUFKIT WAS OVERDONE...BUT NONETHELESS THESE ARE GREAT CAPES FOR BIG BOOMERS AROUND HERE IF WE CAN BREAK THE SMALL MIDLVL CAP. THE FEELING HERE IS THAT SCT-NMRS TSTMS WILL BE TRIGGERED IN THE ADIRONDACKS...AND ALSO NEAR THE WRN MHWK VALLEY AND THE WRN CATSKILLS LATE THIS AFTERNOON AS THIS WAVE MOVES THRU ERN NY. SHEAR IS BETTER OFF TO THE EAST...SO INITIAL STORM CELLS WILL LIKELY BE PULSE SEVERE WITH MARGINALLY LARGE HAIL...AND A CONVECTIVE DOWNBURST WIND DAMAGE POTENTIAL. TORRENTIAL RAIN/LOCALIZED FF ALSO PSBL WITH PWATS 150 PCT OF NORMAL...ESPLY AS STORMS MOVE TO THE SOUTHWEST AND CLOSER TO THE RIDGE WHERE MEAN WIND IS LESS AND THERE/S BETTER POTENTIAL FOR STORMS TO STICK TO RIDGELINES. A LITTLE HARD TO PINPOINT WWD EXTENT OF CONVECTION AS IT MOVES UNDER THE RIDGE...BUT ALL AREAS ARE SUSCEPTIBLE TO CHC TSTMS LATE TODAY AND THIS EVENING...AS ANY CELLS WILL MOVE SW...SENDING OFF OUTFLOW BNDRYS INTO NEPA. WAVE MOVES BY THIS EVENING...AND ANY ACTIVITY IS XPCTD TO WANE BY MIDNIGHT. OTHER STORY IS THE HEAT. HEAT INDICES TODAY WELL INTO THE 90S...AND PROBABLY FLIRTING WITH ADVISORY THRESHOLD OF 100 IN SYR. WILL HOLD OFF ON HEAT ADVISORY FOR NOW...BUT WILL MAKE MENTION OF IT WITHIN THE STATEMENT PLANNED TO ADDRESS CONVECTION. - JAB ACTIVITY SHUD TAPER OFF LATER THIS EVNG, THEN REMNANTS OF SFC BNDRY PUSH BACK EAST ACRS CNTRL NY AND NE PA ON WED. GNRLY UPPED POPS 10-20% FOR TMRW, WITH LIKELY ACRS WRN ZONES, AND CHC EAST. CONTINUED UNSETTLED CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. && .AVIATION (30/12Z TO 31/12Z)... FIRST 2 HOURS FOG WILL CONTINUE WITH THE IFR AND MVFR VSBYS. ELM COULD STILL HAVE IFR CIGS. VFR FOR THE MAJORITY OF TODAY INTO TONIGHT. TS DEVELOPMENT NOT CERTAIN ENOUGH AT THIS TIME FOR A TEMPO. IF THEY DO DEVELOP THIS COULD DROP CONDITIONS TO MVFR AND POSSIBLY BRIEFLY IFR. MIDNIGHT ON BACK INTO THE FOG ESPECIALLY AT KELM. AT KELM IFR WITH DENSE FOG AND MVFR VSBYS EVERY ELSE. WINDS UNDER 10 KTS THROUGHOUT AT ALL SITES WITH SFC HIGH PRESSURE. TAC && .LONG TERM /WEDNESDAY NIGHT - MONDAY/... FOLLOWED HPC GUIDANCE FOR DAYS 4 TO 7. MODELS SIMILAR IN BREAKING DOWN RIDGE CURRENTLY OVER THE CWA AND FORMING A TROF THURSDAY ON. AHEAD OF A STRONG SHORT WAVE MOVING SE OUT OF CENTRAL CANADA WILL BE A STRONG COLD FRONT. TIMING DIFFERENCES WITH THIS FRONT. IT APPEARS THAT THE FRONT WILL SLOW AS IT MOVES THROUGH THE NORTHEAST US AND UL TROF CUT OFFS IN NEW ENGLAND. WENT WITH HIGH CHC TO LOW LIKELY POPS FOR WED NGT TO FRIDAY. GIVEN THE VERY MOIST ATMOS OVER THE CWA RAINFALL COULD EASILY BE OVER AN INCH. THUNDERSTORMS ARE ALSO POSSIBLE. FOR SATURDAY TO MONDAY MUCH COOLER CANADIAN AIR WILL BUILD IN WITH HIGH PRESSURE. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1216 PM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-311630- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1216 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES ARE FORECAST TO CLIMB TO THE MID AND UPPER 90S FOR A FEW HOURS DURING THE MID TO LATE AFTERNOON...ESPECIALLY IN THE URBAN CORRIDORS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS EAST OF I-81 IN UPSTATE NEW YORK...SOUTH TOWARD THE POCONOS. THERE IS THE CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1156 AM EDT TUE MAY 30 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-302200- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1156 AM EDT TUE MAY 30 2006 ...SCORCHING HEAT FOLLOWED BY SOME STRONG STORMS THIS AFTERNOON... TEMPERATURES SOARING INTO THE 90S...COMBINED WITH VERY MUGGY CONDITIONS THIS AFTERNOON...WILL CREATE HEAT INDICES IN THE MID AND UPPER 90S. THE OPPRESSIVE HEAT WILL BE ESPECIALLY LIKELY IN THE URBAN CENTERS AROUND SYRACUSE...BINGHAMTON...WILKES-BARRE AND SCRANTON. THE BEST ANSWER TO BEATING THE HEAT IS TO BE IN AN AIR CONDITIONED ENVIRONMENT. IF YOU MUST WORK...OR BE OUTDOORS FOR A PROLONGED PERIOD OF TIME...TAKE FREQUENT BREAKS IN THE SHADE AND MAKE SURE YOU REMAIN WELL HYDRATED BY DRINKING PLENTY OF WATER. DURING THE LATE AFTERNOON...THIS BUILD UP OF HEAT AND HUMIDITY WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SOME STORMS MAY BRIEFLY BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LATEST INDICATIONS SHOW THAT THE BEST CHANCE FOR THUNDERSTORMS TODAY EXISTS OVER THE WESTERN CATSKILLS...AND AROUND THE WESTERN MOHAWK VALLEY REGIONS IN UPSTATE NEW YORK...WITH LESS ACTIVITY IN NORTHEAST PENNSYLVANIA...AND WEST OF SYRACUSE AND BINGHAMTON. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...OR YOUR LOCAL MEDIA SOURCES FOR THE LATEST WEATHER FORECASTS AND STATEMENTS. YOU CAN ALSO VISIT OUR WEB SITE AT WEATHER.GOV/BINGHAMTON. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT TUE MAY 30 2006 NYZ009-301900- ONEIDA NY- 155 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORESTPORT..AND MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WOODGATE AT 200 PM EDT... FORESTPORT AT 210 PM EDT... ALDER CREEK AT 220 PM EDT... REMSEN AT 250 PM EDT... HINCKLEY AND PROSPECT AT 300 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 3 PM ACROSS EXTREME NORTHEASTERN ONEIDA COUNTY. PB
The Binghamton radar (KBGM), 81 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505045, 5505046, 5505047, 5505048.